MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 381512
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter experienced (short description of event).The following information was provided by the initial reporter: i just recently had the same nurse who reported this complaint report that the same exact incident happened with another iv catheter with the same lot number during another infusion.It was reported by the customer that the nurse tried to attach the extension tubing to the iv catheter there was leaking around the point where the catheter and tubing connect.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: (b)(6), 2023 h6: investigation summary bd received two used 24 gauge insyte autoguard units from lot 2069343 for evaluation.A review of the device history record was performed for the reported lot and no quality issues were found during production.Our quality engineer visually inspected the returned units and observed no visible damage or deformities.Next, the engineer performed a water/air leak test on each unit.Each unit passed and no leakage was observed.Therefore, based off the visual inspection and testing the engineer was unable to verify the reported defect.Since no defects were found during inspection a definitive root cause could not be determined.H3 other text : see h10.
 
Event or Problem Description
It was reported that the bd insyte¿ autoguard¿ shielded iv catheter experienced (short description of event) the following information was provided by the initial reporter: i just recently had the same nurse who reported this complaint report that the same exact incident happened with another iv catheter with the same lot number during another infusion.It was reported by the customer that the nurse tried to attach the extension tubing to the iv catheter there was leaking around the point where the catheter and tubing connect.

Brand Name
BD INSYTE¿ AUTOGUARD¿ SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16705182
Report Number1710034-2023-00389
Device Sequence Number17063033
Product Code FOZ
UDI-Device Identifier00382903815128
UDI-Public00382903815128
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number381512
Device Lot Number2069343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/08/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown